Thunderstorm Wind, Park
- When
- July 3, 2:17 PM MST
- Where
- Park County, (Lvm)livingston Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.700, -110.450
An isolated thunderstorm produced a severe wind gust just east of Livingston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
An isolated thunderstorm produced a severe wind gust just east of Livingston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jul 3, 2:14 PM MST, 3 minutes earlier.
Area Forecast Discussion
National Weather Service Billings MT
314 PM MDT SUN JUL 3 2016
.SHORT TERM...valid for Mon and Tue...
A westerly flow aloft will prevail through the short term with
shower and thunderstorm chances mainly each afternoon and evening.
A weak disturbance will move across the forecast area this
afternoon into this evening. As a result, we will continue with a
slight chance for a shower and thunderstorm through this evening.
The best chances will be along and in the vicinity of the
Montana/Wyoming border. Severe parameters are not impressive with
CAPES around 200-400J/KG with not much shear to speak of. Given
large temperature/dewpoint spreads, the threat from any storm
today will be strong gusty winds and small hail. A weak front will
move through this evening with the only noticeable change being
slightly cooler temperatures for Monday.
Monday & Tuesday...A westerly flow aloft continues Monday with no
strong disturbance expected. Models prog another front to move
through Monday evening allowing a wind shift to the north with
even cooler temperatures for Tuesday. CAPES again will be minimal
with some minimal Theta-E ridging Monday nosing into south central
Montana. This moisture axis shifts further south and mainly along
the Montana/Wyoming border and areas south resulting in slightly
less chances for Tuesday. In any case, we will continue with a
slight chance for a shower/thunderstorm both days. Highs Monday
will be in the upper 80s to lower 90s with upper 70s to middle 80s
for Tuesday. Hooley
.LONG TERM...valid for Wed...Thu...Fri...Sat...Sun...
Not made many changes in the long term. The GFS is not as much of
an outlier now with the track of the shortwave for mid week. It
has trended more of the energy up into Canada, which is similar
to the EC. Given this...did lower the PoPs some. Have continued
the cooler temperatures for the later half of the week.
Things should begin to dry out some going into the weekend as
ridging builds back into the area. This will also see temperatures
warming again. Sunday will see winds increasing ahead of the next
approaching Pacific low. The models have had some significant
discrepancies with the progression of this low, so confidence is
lower in their solutions. Reimer
&&
.AVIATION...
Thunderstorms over the mountains and adjacent foothills will
continue into the evening. Otherwise...VFR conditions expected.
Reimer
&&
.PRELIMINARY POINT TEMP/POPS...
Mon Tue Wed Thu Fri Sat Sun
-----------------------------------------------------------
BIL 060/088 055/082 056/079 054/083 056/088 059/089 058/085
22/T 22/T 22/T 32/T 12/T 22/T 22/T
LVM 050/086 045/079 044/076 045/080 047/085 051/085 049/081
32/T 22/T 22/T 32/T 22/T 22/T 22/T
HDN 058/090 055/085 055/083 052/084 054/089 057/090 056/088
22/T 21/B 22/T 32/T 12/T 22/T 21/B
MLS 061/089 058/085 059/082 056/083 057/087 061/089 061/088
10/U 31/T 23/T 33/T 22/T 22/T 22/T
4BQ 061/093 058/087 057/083 054/083 056/090 059/091 059/090
20/U 31/B 33/T 33/T 12/T 22/T 21/B
BHK 058/089 058/084 054/079 053/080 053/084 056/085 058/086
10/U 32/T 35/T 33/T 22/T 22/T 22/T
SHR 054/088 052/082 052/080 050/082 050/088 054/090 054/088
32/T 32/T 22/T 22/T 12/T 21/B 12/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.
&&
weather.gov/billingsHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 251 PM MDT SUN JUL 3 2016 MTZ028>042-056>058-063>068-WYZ098-099-041100- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 251 PM MDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT CONTINUED ABOVE NORMAL TEMPERATURES, DRY SURFACE CONDITIONS, AND WIND GUSTS APPROACHING 30 MPH WILL HEIGHTEN FIRE CONCERNS THIS AFTERNOON INTO THIS EVENING. LIGHTNING MAY CAUSE NEW FIRE STARTS. ANY NEW STARTS WILL SPREAD QUICKLY, SO BE VERY CAREFUL WITH OPEN FLAMES AND FIREWORKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY SURFACE CONDITIONS WILL CONTINUE FOR THE FOURTH OF JULY AND TUESDAY. THUNDERSTORM CHANCES ARE EXPECTED EACH AFTERNOON AND EVENING. PLEASE WATCH FOR NEW FIRE STARTS, AND BE VERY CAREFUL WITH OPEN FLAMES AND FIREWORKS.
The Billings radar (KBLX), 144 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2016Every state in 2016This day in weather historyWarnings in Montana, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638309.